Auranofin aka Ridaura Demodifying Anti-Rheumatic Drug (DMARD)

Posted by sunnyflower @sunnyflower, Feb 25 8:59pm

Hello. I have mixed connective tissue autoimmune disease. I take daily Prednisone and Auranofin, both immunosuppressant drugs. I also used to take Plaquenil aka Hydroxychloroquine, for over 20 years until it caused some tissue death on my retina. My rheumatologist has told me for many years that no one takes Auranofin/Ridaura anymore! I have to have blood and urine tested every month b/c this drug is so toxic, mostly to the kidneys. I was wondering if any of you take this medication? I have tried to discontinue it 8 times over the years but it caused my body to have such a huge, intolerable, overwhelming pain response that I said, "I will never, ever, ever try to get off this drug again!". Eight times I went through that and said that! It has a long half-life and the withdrawal pain didn't begin until about the 4th week; give or take. Thanks for taking the time. Warmest wishes, Sunnyflower

Hi Sunnyflower, I see that no one has responded to your question yet. I'm really sorry you had such a bad experience trying to get off of Auranofin. I'm sure you probably have asked your rheumatologist for suggestions on tapering off of the drug but I'm wondering if you have tried asking your pharmacist who may have more knowledge on the drug?

Here's some information on the drug that I'm not sure if you have already seen.
– DailyMed – Ridaura – auranofin: https://dailymed.nlm.nih.gov/dailymed/drugInfo.cfm?setid=05c34ddf-a0f7-4267-83f5-d02be3defc37

Here's Google Scholar search using "auranofin (ridaura) +how to taper off" that may provide some medical research articles that help:
https://scholar.google.com/scholar?hl=en&as_sdt=0%2C24&as_vis=1&q=auranofin+%28ridaura%29+%2Bhow+to+taper+off&btnG=

REPLY

Hello @sunnyflower Have you had any more luck luck with coming off Auranofin? Do you get any help from your doctor when tapering and the pain comes?

REPLY

Hello. Won't be making my 9th attempt to get off this drug until the 3rd week of June. Yes, my doctor has told me that she will increase my morphine as needed.

It has such a long half – life that withdrawal Sxs don't usually show up until around week 4, give or take.

I recall it being so brutal that I said I would never, ever try to get off this drug again!!

This time could be entirely different however, it suppresses my immune system bc it was too overactivated and lessened that pain significantly. I will still be on my daily Prednisone for life so will be on only one immunosuppressant medication if I can get off the Auranofin aka Ridaura. I used to be on three when I was on the Plaquenil as well.

Thanks so much for asking. I hope you are ok? Are you taking Auranofin?

Warmest wishes, Sunnyflower

REPLY
@sunnyflower

Hello. Won't be making my 9th attempt to get off this drug until the 3rd week of June. Yes, my doctor has told me that she will increase my morphine as needed.

It has such a long half – life that withdrawal Sxs don't usually show up until around week 4, give or take.

I recall it being so brutal that I said I would never, ever try to get off this drug again!!

This time could be entirely different however, it suppresses my immune system bc it was too overactivated and lessened that pain significantly. I will still be on my daily Prednisone for life so will be on only one immunosuppressant medication if I can get off the Auranofin aka Ridaura. I used to be on three when I was on the Plaquenil as well.

Thanks so much for asking. I hope you are ok? Are you taking Auranofin?

Warmest wishes, Sunnyflower

Jump to this post

@sunnyflower Im so happy to hear that your doctor is going to help you!
And it was nice of you to ask about me.I’m currently on prednisone and hoping to start mycofenilate mofitile (CellCept) sometime in June. I was on CellCept before but the doctor tapered my prednisone too fast and I had a relapse. Aren’t these medicine fun! Not!
Will you be sure to let me know how getting off the Auranofin goes?

REPLY
@becsbuddy

@sunnyflower Im so happy to hear that your doctor is going to help you!
And it was nice of you to ask about me.I’m currently on prednisone and hoping to start mycofenilate mofitile (CellCept) sometime in June. I was on CellCept before but the doctor tapered my prednisone too fast and I had a relapse. Aren’t these medicine fun! Not!
Will you be sure to let me know how getting off the Auranofin goes?

Jump to this post

I will try. We're having a family crisis of the worst kind which isn't going to go away. I am still in shock as of this morning. My memory is failing me so much from my toxic meds that it is embarrassing!!
Take the best care and many blessings, Sunnyflower

REPLY
@sunnyflower

I will try. We're having a family crisis of the worst kind which isn't going to go away. I am still in shock as of this morning. My memory is failing me so much from my toxic meds that it is embarrassing!!
Take the best care and many blessings, Sunnyflower

Jump to this post

@sunnyflower I am so sorry to hear about the family crisis. Just put us on hold for awhile and take care of yourself and the family. Hugs to you. Becky

REPLY
@sunnyflower

I will try. We're having a family crisis of the worst kind which isn't going to go away. I am still in shock as of this morning. My memory is failing me so much from my toxic meds that it is embarrassing!!
Take the best care and many blessings, Sunnyflower

Jump to this post

How are you doing? Are you coping ok with the family crisis? Please know that we’re all here for you. Becky

REPLY
Please sign in or register to post a reply.